What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 12:33 PM EST, 3 minutes earlier. Its key messages:
- Hot and humid conditions will cause heat indices to rise to near 100 degrees today, prompting another Heat Advisory for all areas.
- Highs will be in the upper 80s to around 90 through Monday with heat indices generally in the 90s to around 100 degrees.
- Scattered to numerous mainly afternoon and evening thunderstorms are forecast through Monday. Severe weather should be limited to a locally strong to severe storm wind gust. Locally heavy rainfall in likely with every storm.
Area forecast discussion, Jun 26, 12:33 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
133 PM EDT Thu Jun 26 2025
.KEY MESSAGES...
- Hot and humid conditions will cause heat indices to rise to
near 100 degrees today, prompting another Heat Advisory for
all areas.
- Highs will be in the upper 80s to around 90 through Monday with
heat indices generally in the 90s to around 100 degrees.
- Scattered to numerous mainly afternoon and evening
thunderstorms are forecast through Monday. Severe weather
should be limited to a locally strong to severe storm wind
gust. Locally heavy rainfall in likely with every storm.
&&
.DISCUSSION...
Issued at 257 AM EDT Thu Jun 26 2025
The upper level ridge remained over the Ohio Valley region early
this morning. The subsidence and warming associated with this system
was contributing to the hot and humid condition over the past
several days over northern Indiana and surrounding areas. The
500 mb height anomaly associated with this system was still over
100 meters above normal. The upper level ridge will gradually
weaken and should drift east, allowing a very slow cooling trend
the next few days. Concern for the lengthening of the heat wave
that is now beginning the 6th day. Highs at both South Bend and
Fort Wayne have been between 90 and and 94 degrees every day of
this heat wave since Saturday. Caveats on the hot side include
urban areas and locally lower elevations that may be a few to
several degrees warmer than surrounding areas. Numerous locations
yesterday recorded heat indices between 105 and 107. The moisture
depth in the lower layers was deep enough to prevent mixing of
drier air aloft, especially with a weak cap at the base of a
weak subsidence inversion. We are planning to issue a Heat
Advisory for all of our forecast area just for today. Heat
indices Friday are more uncertain given the likelihood of outflow
boundaries and more widespread rain-cooled air.
As far as thunderstorms are concerned, conditions today should
be very similar to yesterday with storms beginning to form after
16Z (noon EDT). Coverage of storms should be greater than
yesterday given a decrease in subsidence and given a weak and
diffuse front across the area. Storm movement should be slow to
non-existant, especially considering meso-beta velocity elements
with virtually no movement - locally heavy rainfall is likely
with every thunderstorm.
Except for relatively brief cooling Saturday in the wake of a
weak cold front, the hot and humid conditions will persist
through Monday. Additional heat headlines are likely.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 133 PM EDT Thu Jun 26 2025
Tstms have fired across southern MI between the I94 and I80
corridors while more widely sctd across nrn IN.This trend is
expected to continue through the rest of the aftn and evening
period, so will emphasize the SBN terminal site for convection
through 00Z. Thus far, the storms have remained below svr
criteria as they are pulse in nature. The flow is predominately
SW for both sites and will carry this into the night hours then
winds turn more southerly overnight at KSBN. The heat and
elevated humidity levels continue Friday and coupled with the
upper ridging weakening, expect a continuation of tstm
development with daytime heating.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-
005-015-016-024-025.
MI...Heat Advisory until 8 PM EDT this evening for MIZ078>081-177-
277.
MARINE...None.
&&
DISCUSSION...Brown
AVIATION...MFHazardous weather outlook, Jun 26, 3:51 AM EST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
451 AM EDT Thu Jun 26 2025
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
451 AM EDT Thu Jun 26 2025 /351 AM CDT Thu Jun 26 2025/
...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM
EDT /7 PM CDT/ THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Marginally severe thunderstorms are possible today with the greatest
threat from damaging winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There are daily chances for thunderstorms Thursday through Monday. The
best chances for storms are generally in the afternoons and evenings.
Hot and humid conditions are expected Friday through Monday. High
temperatures most days will be around 90 degrees with heat indices
around 100 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-270900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
451 AM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms through early tonight may be capable of
producing wind gusts in excess of 40 knots.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There are daily chances for thunderstorms Friday through Monday.
Some of these storms may be capable of producing wind gusts in excess
of 40 knots.
In the hours before
Special weather statement, Jun 26, 11:23 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1223 PM EDT Thu Jun 26 2025
MIZ078-079-261700-
St. Joseph MI-Cass MI-
1223 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CASS AND NORTHERN
ST. JOSEPH COUNTIES THROUGH 100 PM EDT...
At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marcellus, or 12 miles northwest of Three Rivers, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Rivers, Marcellus, Colon, Flowerfield, Leonidas, Mendon, Moore
Park, Howardsville, Wasepi, Fishers Lake, Fairfax, and Wakelee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4193 8529 4196 8593 4207 8594 4207 8529
TIME...MOT...LOC 1623Z 267DEG 22KT 4202 8585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DNSpecial weather statement, Jun 26, 12:23 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
123 PM EDT Thu Jun 26 2025
MIZ081-261800-
Hillsdale MI-
123 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HILLSDALE COUNTY
THROUGH 200 PM EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonesville, or near Hillsdale, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Pittsford,
Moscow, North Adams, Bear Lake, Allen, Lake Wilson, Shadyside, Osseo,
and Somerset Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4183 8436 4182 8436 4181 8460 4197 8483
4207 8482 4207 8437
TIME...MOT...LOC 1722Z 269DEG 16KT 4197 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DNSpecial weather statement, Jun 26, 12:24 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
124 PM EDT Thu Jun 26 2025
MIZ081-261800-
Hillsdale MI-
124 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HILLSDALE COUNTY
THROUGH 200 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonesville, or near Hillsdale, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Pittsford,
Moscow, North Adams, Bear Lake, Allen, Lake Wilson, Shadyside, Osseo,
and Somerset Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4183 8436 4182 8436 4181 8460 4197 8483
4207 8482 4207 8437
TIME...MOT...LOC 1723Z 269DEG 16KT 4197 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DN